Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
189 Doctors are Online

Have Class 2 heart failure. Taking mirapex and proscar. Alternate medicine for diovan?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2001
Answered : 11922 Questions
I have Class 2 HF, Diovan 80 mg has been prescribed replacing Lisinopril which I take with Coreg, Spironolactone and
Furosomide---after reading some of the feedback about this drug--do you have an alternative drug recommendation? I am also on Mirapex .75 mg, Proscar .5 mg, Simvastatin 20 mg, timilol .5 mg & .xalatan .005 solutions. Thank You!
Posted Mon, 1 Apr 2013 in Medicines and Side Effects
Answered by Dr. Michelle Gibson James 56 minutes later
Hi, thanks for using healthcare magic

Diovan belongs to the family of ARB medications and are indicated in heart failure. They are related to the lisinopril which is an ACE inhibitor.
The lisinopril family of medications prevent the formation of a chemical that is associated with increased blood pressure and heart failure.
The ARB family, like diovan stop this chemical from acting at its normal site of action.The ARB are normally associated with less side effects than an ACE.

Other medication in the ARB family of medication ( diovan family) , are telmisartan, candesartan, olmesartan, losartan and ibesartan.
It is important to remember that drug companies have to list all of the POTENTIAL side effects but most persons do not experienced what are listed.

If you wish to change to anotherARB, you would need to discuss which one you aremost comfortable with using with your doctor.

I hopethis helps, feel free to ask another questions
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor